High Wind, Guadalupe Mountains of Culberson County
- When
- October 24, 1:51 AM MST to 4:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- ASOS
Strong northeast gap winds occurred in Guadalupe Pass behind a cold front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong northeast gap winds occurred in Guadalupe Pass behind a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 24, 1:19 AM MST, 32 minutes earlier.
Area Forecast Discussion National Weather Service Midland/Odessa TX 319 AM CDT Tue Oct 24 2017 .DISCUSSION... A broad upper trough is centered over the Upper Midwest and extends southward towards the Gulf of Mexico. A cold front is pushing through the area with northeast winds. A High Wind Warning is in effect for Guadalupe Pass through this morning due to the winds behind the front. High temperatures today will be much cooler behind the front with highs mostly in the 60s and 70s. Temperatures will begin warming back up on Wednesday as the upper trough moves further east and southwest winds return to the area. Another upper trough will move southward out of Canada on Thursday. Surface winds will become gusty out of the west with a surface low developing. This will contribute to temperatures warming up into the 80s across most of the area Thursday afternoon. A cold front will begin moving into the CWA Thursday evening as the upper trough moves and deepens over the central U.S. Temperatures will be much cooler behind the front on Friday with highs in the 50s and 60s. Expect this front to be mostly dry although the ECMWF has some precipitation across the northern CWA Friday morning. Freezing temperatures are possible across portions of southeast New Mexico, Permian Basin, and the Western Low Rolling Plains early Saturday morning with mostly clear skies and light winds. Temperatures start to warm back up on Saturday, and this warming trend continues into early next week with southerly winds returning to the area. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 43 76 51 / 0 0 0 0 Carlsbad 67 40 76 49 / 0 0 0 0 Dryden 73 47 78 51 / 0 0 0 0 Fort Stockton 69 45 76 53 / 0 0 0 0 Guadalupe Pass 59 44 67 52 / 0 0 0 0 Hobbs 63 39 72 46 / 0 0 0 0 Marfa 62 34 70 41 / 0 0 0 0 Midland Intl Airport 69 43 75 50 / 0 0 0 0 Odessa 69 43 75 51 / 0 0 0 0 Wink 70 42 76 49 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...High Wind Warning until noon MDT today for Guadalupe Mountains. && 10/80
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 222 PM CDT Mon Oct 23 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 222 PM CDT Mon Oct 23 2017 /122 PM MDT Mon Oct 23 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT A High Wind Warning is in effect for Guadalupe Pass beginning late this evening due to expected northeasterly gap winds of 35 to 45 mph with gusts to 65 mph behind a cold front. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Strong winds will persist in Guadalupe Pass Tuesday morning. A High wind warning remains in effect until 1100 am MDT. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, October 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 722575.